| Model Number |
TRIEEAXL28XT |
| Medical Device Problem Code |
Mechanics Altered (2984)
| Health Effect - Clinical Codes |
Failure to Anastomose (1028); Laceration(s) (1946)
| Date of Event |
01/07/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during a robotic laparoscopic hemicolectomy procedure, in the the sigmoid anastomosis, the first stapler fired correctly, but no staples were visually confirmed as deployed.The device cut but did not staple.The tissue was prepped and another stapler was used, resulting in approximately 50% staple deployment, leaving half of the anastomosis wide open.The surgeon then redid the anastomosis with a third staple firing since it was too large to oversew, which resulted in two properly formed "donuts." a leak test was performed, revealing no leaks.It was noted that the procedure was converted to open surgery due to challenging anatomy, extending the surgical time by one hour.
Additional Manufacturer Narrative
D10.Concomitant products: trieeaxl28xt cir stplr trieeaxl28xt blk ext (lot p4b0923).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Correction: e1 (fax number, phone number).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the device cut but did not staple.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.